MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB CONTROL UNIT DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. RFB CONTROL UNIT DYONICS 25; ARTHROSCOPE
Model Number 7211010F
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder procedure, the surgeon felt that the dyonics 25 control unit was putting out pressure higher than it should be.There was a backup device available; however, the procedure was completed with the same device.No delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: g4, h2, h3, h6.The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of over pressurization could not be reproduced.Product passed functional testing per factory test with no faults or errors.Product passed functional testing during 2 hour burn-in on wet station utilizing low and high pressure and flow settings.Raw and zero transducer readings were normal and well within specs during all functional tests.At no time during functional testing did pump over pressurize, fluctuate, or become intermittent.All functions perform as expected.Pressure and flow readings were normal throughout burn-in on wet station.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
RFB CONTROL UNIT DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key9874046
Report Number1643264-2020-00172
Device Sequence Number3267601
Product Code HRX
UDI-Device Identifier03596010643827
UDI-Public03596010643827
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211010F
Device Catalogue Number7211010F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1